Alert archive / California / Frost Advisories in 2017
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Jan 25, 2017, 12:31 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 26, 2017, 1:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 12:31 PM PST (20:31 UTC)
- In effect from
- Jan 26, 2017, 1:00 AM PST
- Expired
- Jan 26, 2017, 8:00 AM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WWUS76 KSGX 252031 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1231 PM PST WED JAN 25 2017 ...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN TONIGHT... .CLEAR AND COLD AGAIN TONIGHT WITH AREAS OF FROST IN THE INLAND VALLEYS. OVERNIGHT LOWS WILL FALL INTO THE UPPER 20S TO MIDDLE 30S. CAZ048-050-260500- /O.NEW.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...CORONA...ESCONDIDO 1231 PM PST WED JAN 25 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 30S...WITH UPPER 20S IN THE COLDEST VALLEYS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOEDE
4 follow-up statements
189 WWUS76 KSGX 252141 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST WED JAN 25 2017 ...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN TONIGHT... ...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY NIGHT THROUGH SATURDAY... STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG IN SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT. CAZ048-050-260600- /O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ /O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 141 PM PST WED JAN 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...20 TO 30 MPH WITH GUSTS FROM 50 TO 60 MPH IN THE FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO MIDDLE 30S. * TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-260600- /O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 141 PM PST WED JAN 25 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...THURSDAY NIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
731 WWUS76 KSGX 260459 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 859 PM PST WED JAN 25 2017 ...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN OVERNIGHT... ...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY NIGHT THROUGH SATURDAY... STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG IN SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT. CAZ048-050-261400- /O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/ /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 859 PM PST WED JAN 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO MIDDLE 30S. * TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-261400- /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 859 PM PST WED JAN 25 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...THURSDAY NIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GREGORIA
267 WWUS76 KSGX 261053 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 253 AM PST THU JAN 26 2017 ...AREAS OF FROST IN THE INLAND VALLEYS THIS MORNING... ...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH SATURDAY... .AREAS OF FROST ARE EXPECTED THIS MORNING IN THE INLAND VALLEYS. STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY WILL WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL EXCEED 70 MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF THE POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY. CAZ048-050-261700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/ /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 253 AM PST THU JAN 26 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...TONIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURES...FROSTY THIS MORNING WITH LOWS FROM THE UPPER 20S TO MIDDLE 30S. * TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-261700- /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 253 AM PST THU JAN 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...TONIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MM
312 WWUS76 KSGX 261609 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 809 AM PST THU JAN 26 2017 ...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH SATURDAY... STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY WILL WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL EXCEED 70 MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF THE POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY. CAZ048-050-270000- /O.EXP.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/ /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 809 AM PST THU JAN 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...TONIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-270000- /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 809 AM PST THU JAN 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT THROUGH FRIDAY WITH LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...TONIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ON I-15 THROUGH THE CAJON PASS...ON I-10 THROUGH THE SAN GORGONIO PASS...AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Jan 25, 9:45 AM PST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 25, 9:45 AM PST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service San Diego CA 945 AM PST Wed Jan 25 2017 .SYNOPSIS... Strong high pressure building over the Great Basin will bring clear, cool weather this week. It will also produce strong and potentially damaging offshore winds Friday and Saturday. Clear with lighter winds and warmer days Sunday and Monday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... It was a cold start to the day with valley lows in the 30s, and mountain lows in the teens and 20s. One of the coldest spots was Big Bear Airport with a low of -5 due to clear skies, light winds and and a fresh snowpack. Sunny and cool today, with another clear, cold and frosty night tonight. The rain and snow have passed and we will be in a dry pattern through early next week with a high amplitude ridge over the Pacific building over the West Coast through the weekend. At the same time,a trough from Canada will move south over the intermountain West. Gradient winds between the building high and this upper trough will set the stage for a strong Santa Ana wind event here is SoCal Friday and Saturday. By Friday morning a 1047 mb surface high will be over Nevada resulting in 15+ mb of offshore pressure gradients. The WRF and CANSAC models project surface winds of 40-50 mph in and through the mountain passes into the inland valleys and Orange County. This will be a strong and potentially damaging wind event with gusts in excess of 70 mph in the wind prone Santa Ana areas. The cold northerly flow will keep temperatures on the cool side, especially in the mountains and deserts. Downslope flow to the coast along will result in slight warming there. Nights will be clear and cold. The offshore winds will be weaker Sunday and Monday and it will be warmer, especially west of the mountains where highs will be in the 70s. The high pressure ridge breaks down midweek ahead of a Pacific trough that will move into the West Coast. This will start a cooling trend as we head into February, and it could open the door for our next precipitation. && .AVIATION... 251700Z...Mostly clear through Thursday morning. Chance of fog Thursday morning in low-lying areas of the valleys (KRNM/KCNO) with vis 1 SM or less for a few hours before sunrise. && .MARINE... Offshore (Northeast) wind gusts of 20-25 kt are possible over portions of the waters Friday and Saturday. Otherwise, no hazardous marine weather is expected through Sunday. && .BEACHES... Surf has lowered overnight, but will remain elevated today. The High Surf Advisory was allowed to expire at 9 AM. A new long period west-northwest swell from 290 degrees will arrive Thursday, peak Friday at 8 ft/18 seconds, and then lower during the weekend. This swell will bring near high surf conditions (around 4-7 ft) on Friday along with strong rip currents. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None PZ...None. && PUBLIC...Moede AVIATION/MARINE/BEACHES...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 1:41 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 23 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.